Tennessee, 2015Damaging Winds in Tennessee, April 19 to 20, 2015
April 19 to 20, 2015 · NWS MRX · 10 events in 9 counties and zones
A front tracked through east Tennessee during the evening into the early morning hours. Numerous trees and several powerlines were downed by thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $133,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A front tracked through east Tennessee during the evening into the early morning hours. Numerous trees and several powerlines were downed by thunderstorm winds. The wind also damaged 2 tin roofs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 19, 6:29 PM EST, 43 minutes earlier.
Area forecast discussion, Apr 19, 6:29 PM EST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
729 PM EDT SUN APR 19 2015
.AVIATION...
A SECONDARY LINE OF SHOWERS/STORMS WILL BE THROUGH THE REGION THIS
EVENING...BRINGING LOCALLY GUSTY WINDS AND BRIEF LOWERING CIG/VIS
TO MVFR TO IFR LEVELS. AFTER A LULL TONIGHT...ANOTHER ROUND OF
SHRA/TSRA IS EXPECTED TO DEVELOP TO THE WEST AND MOVE IN LATE
TONIGHT...BEFORE TAPERING OFF FROM WEST TO EAST BY THE MID-
MORNING. HOWEVER SOME ISOLATED TO SCATTERED VCSH WILL BE POSSIBLE
AT KTYS/KTRI DURING THE AFTERNOON AS WELL BEFORE THE FRONT FINALLY
CLEARS THE REGION...SO HAVE MAINTAINED A MENTION OF THIS AS WELL.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
AMP
Hazardous weather outlook, Apr 19, 3:04 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 PM EDT SUN APR 19 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-202015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
404 PM EDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...LOCALLY HEAVY RAINFALL...AND A RISK OF STRONG TO SEVERE
THUNDERSTORMS POSSIBLE THIS EVENING AND OVERNIGHT...
PERIODS OF MODERATE TO HEAVY RAINS ARE ANTICIPATED ALONG AND BEHIND A
WARM FRONT THAT IS MOVING NORTHEAST THROUGH THE REGION. DUE TO THE
VERY MOIST ENVIRONMENT IN PLACE...LOCALLY HEAVY RAINFALL IS
POSSIBLE. THE HEAVY RAINS MAY CAUSE LOCALIZED FLASH FLOODING OF
AREA ROADWAYS...SMALL STREAMS...AND PONDING OF WATER ACROSS LOW-
LYING AREAS.
THE THREAT OF THUNDERSTORMS WILL INCREASE THIS EVENING AND
OVERNIGHT AS A WEAK COLD FRONT TRACKS TOWARD THE REGION. LOCALLY
STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS EXPECTED
TO BE ISOLATED DAMAGING DOWNBURSTS WINDS AND HAIL UP TO QUARTER
SIZE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUES INTO MONDAY.
THE CHANCE OF SEVERE STORMS REMAINS LOW...BUT STRONG STORMS AND AN
ISOLATED SEVERE ARE POSSIBLE MONDAY AFTERNOON AND EVENING...WITH
THE HIGHEST CHANCES BEING IN FAR NORTHEAST TENNESSEE INTO
SOUTHWEST VIRGINIA. DAMAGING WINDS...LOCALLY HEAVY RAIN...AND
QUARTER SIZED HAIL COULD OCCUR WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
LOCALIZED SPOTTER ACTIVATION MAY BE REQUESTED FOR SUNDAY AND MONDAY
AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 19, 5:29 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM CDT SUN APR 19 2015
TNZ098-192315-
MARION TN-
529 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 615 PM CDT...
AT 528 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTH PITTSBURG...OR 8 MILES WEST OF JASPER...MOVING NORTHEAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...MONTEAGLE...POWELLS
CROSSROADS...ORME...MARTIN SPRINGS...HALETOWN (GUILD) AND GRIFFITH
CREEK.
LAT...LON 3519 8587 3524 8585 3522 8574 3524 8569
3529 8571 3532 8556 3530 8555 3527 8549
3527 8545 3522 8540 3511 8539 3509 8536
3505 8538 3504 8541 3501 8543 3498 8548
3499 8586
TIME...MOT...LOC 2228Z 231DEG 47KT 3506 8579
17Special weather statement, Apr 19, 6:04 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT SUN APR 19 2015
TNZ081-082-098-099-192330-
MARION TN-BLEDSOE TN-SEQUATCHIE TN-HAMILTON TN-
704 PM EDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION...BLEDSOE...
SEQUATCHIE AND HAMILTON COUNTIES UNTIL 730 PM EDT/630 PM CDT/...
AT 702 PM EDT /602 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
DUNLAP TO NEAR FAIRMOUNT TO NEAR SIGNAL MOUNTAIN TO 11 MILES
SOUTHWEST OF RIDGESIDE...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DUNLAP...PIKEVILLE...SODDY-DAISY...SIGNAL MOUNTAIN...
WALDEN...LAKESITE...WHITWELL...RIDGESIDE...HARRISON...FAIRMOUNT...RED
BANK...COLLEGEDALE...POWELLS CROSSROADS...OOLTEWAH...LONE OAK...
BRAYTON...PALIO...CAGLE AND EAST BRAINERD.
LAT...LON 3532 8558 3541 8549 3553 8560 3557 8542
3572 8526 3576 8526 3576 8507 3564 8503
3557 8511 3553 8510 3549 8514 3543 8510
3541 8502 3538 8503 3536 8497 3528 8494
3514 8503 3501 8496 3499 8497 3498 8548
TIME...MOT...LOC 2302Z 245DEG 53KT 3535 8551 3523 8535 3510 8532 3497
8543
17Special weather statement, Apr 19, 6:30 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT SUN APR 19 2015
TNZ099-100-200015-
BRADLEY TN-HAMILTON TN-
730 PM EDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCMINN...
NORTHWESTERN POLK...SOUTHWESTERN MEIGS...BRADLEY...EASTERN HAMILTON
AND SOUTHWESTERN RHEA COUNTIES UNTIL 815 PM EDT...
AT 730 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARRISON...OR 11 MILES WEST OF CLEVELAND...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SODDY-DAISY...LAKESITE...CHARLESTON...HARRISON...EAST
CLEVELAND...WILDWOOD LAKE...SOUTH CLEVELAND...COLLEGEDALE...
CALHOUN...TASSO...OOLTEWAH...EAST BRAINERD...SALE CREEK...
BIRCHWOOD...WATERVILLE...FLINT SPRINGS...SHADY GROVE...GAP SPRINGS
AND HOPEWELL.
LAT...LON 3499 8513 3515 8521 3546 8512 3543 8510
3544 8506 3541 8502 3538 8503 3538 8500
3536 8497 3529 8495 3529 8492 3536 8487
3528 8473 3528 8475 3525 8473 3525 8470
3524 8471 3517 8470 3499 8478
TIME...MOT...LOC 2330Z 229DEG 33KT 3514 8506
17Special weather statement, Apr 19, 7:00 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
800 PM EDT SUN APR 19 2015
TNZ067-082>086-100-101-200045-
RHEA TN-ROANE TN-BLEDSOE TN-WEST POLK TN-BRADLEY TN-
NORTHWEST MONROE TN-MCMINN TN-MEIGS TN-
800 PM EDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONROE...MCMINN...
NORTHEASTERN BLEDSOE...POLK...MEIGS...BRADLEY...SOUTHWESTERN
ROANE... SOUTHERN MORGAN...ROANE AND RHEA COUNTIES UNTIL 845 PM
EDT/745 PM CDT/...
AT 759 PM EDT /659 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF SPRING CITY TO 6 MILES SOUTHWEST OF ATHENS TO NEAR WILDWOOD
LAKE...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ATHENS...DAYTON...KINGSTON...SWEETWATER...ROCKWOOD...
MADISONVILLE...DECATUR...BENTON...ETOWAH...SPRING CITY...
CHARLESTON...EAST CLEVELAND...MIDTOWN...WILDWOOD LAKE...SOUTH
CLEVELAND...FAIRVIEW...HARRIMAN...ENGLEWOOD AND TELLICO PLAINS.
LAT...LON 3499 8497 3520 8500 3528 8494 3536 8497
3538 8502 3576 8508 3577 8504 3575 8503
3576 8492 3583 8477 3593 8465 3595 8456
3574 8447 3563 8459 3564 8454 3562 8451
3567 8450 3567 8443 3532 8428 3499 8459
TIME...MOT...LOC 2359Z 226DEG 78KT 3579 8504 3538 8468 3503 8482
17Thunderstorm Wind, Roane
- When
- April 19, 7:12 PM EST to 7:25 PM EST
- Where
- Roane County, 3 mi E of Rockwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 35.870, -84.626
A trained spotter reported a tin roof blown off a shed and few trees downed by thunderstorm wind 3 miles east of Rockwood.
Thunderstorm Wind, Monroe
- When
- April 19, 7:27 PM EST to 7:45 PM EST
- Where
- Monroe County, Madisonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.520, -84.370
The public reported damage to roof of a gas station by thunderstorm wind in Madisonville.
Thunderstorm Wind, Monroe
- When
- April 19, 7:31 PM EST to 8:00 PM EST
- Where
- Monroe County, Vonore
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 35.580, -84.250
Dispatch personnel reported multiple trees downed across the county by thunderstorm wind including Vonore and Madisonville.
Thunderstorm Wind, Blount
- When
- April 19, 7:58 PM EST to 8:25 PM EST
- Where
- Blount County, Maryville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.750, -83.970
Dispatch personnel reported several trees and few powerlines downed by thunderstorm wind across the county.
Thunderstorm Wind, Knox
- When
- April 19, 8:06 PM EST to 8:46 PM EST
- Where
- Knox County, Knoxville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 35.970, -83.930
Dispatch personnel reported multiple trees and few powerlines downed by thunderstorm wind across the county.
Thunderstorm Wind, Union
- When
- April 19, 8:15 PM EST to 8:45 PM EST
- Where
- Union County, Maynardville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.250, -83.800
Dispatch personnel reported a few trees and powerlines downed by thunderstorm wind across the county.
Thunderstorm Wind, Claiborne
- When
- April 19, 8:35 PM EST to 8:55 PM EST
- Where
- Claiborne County, Tazewell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -83.570
Emergency management personnel reported a few trees downed by thunderstorm wind across the county.
Thunderstorm Wind, Hawkins
- When
- April 19, 9:11 PM EST to 9:45 PM EST
- Where
- Hawkins County, Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 36.400, -83.000
Dispatch personnel reported a few trees and powerlines downed by thunderstorm wind in Rogersville.
Thunderstorm Wind, Greene
- When
- April 19, 9:28 PM EST to 9:55 PM EST
- Where
- Greene County, Baileyton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.330, -82.830
Dispatch personnel reported trees and powerlines downed by thunderstorm wind across the county.
Thunderstorm Wind, Hamilton
- When
- April 20, 3:30 AM EST to 4:00 AM EST
- Where
- Hamilton County, Red Bank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.150, -85.280
Broadcast media personnel reported numerous trees and powerlines downed by thunderstorm wind in Red Bank and nearby communities.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566570, 566573, 566574, 566575, 566576, 566577, 566578, 566579, 566580, 566581.